# SDR HEEA127166

- Difficulty date: January 10, 2010
- Submitted: January 21, 2010
- Operation: Air carrier
- Aircraft: N447PH
- Make and model: Bell 407
- Aircraft serial: 53114
- Aircraft time: 11,816 hours
- Engine: Allsn 250C47B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Garlock Seal
- Part number: 209340265103
- Condition: Unsecure
- Location: Transmission
- Part time: 1,714 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

LANDED ACFT ON PLATFORM AND PASSENGER NOTICED OIL LEAK.  TRANSMISSION LOW PRESSURE CAUTION LIGHT ILLUMINATED DURING ROUTINE 2 MINUTE ENG COOL DOWN.  PILOT IMMEDIATELY SHUTDOWN ENGINE.  PILOT REPORTS OIL ON ENG DECK.  TRANSMISSION LOST OIL PRESSURE DURING COOL DOWN.  EVIDENCE OF OIL IN ENG PAN.  FOUND GARLOCK SEAL POPPED OUT OF FW UNIT AFT CAP.  REPLACED AFT CAP.  HSG WAS REMOVED DUE TO SEAL PROTRUDING FROM HSG APPROX 0.187 INCHES.  ASB 407-07-79 WAS COMPLIED WITH IN THE FIELD 8/11/07.  SEAL WAS INSTALLED WITH LOW ADHESION SEALING COMPOUND C-328.  REPLACED SEAL WITH NEW ONE.
